Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Ways To Treat Wasting Syndrome

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Wasting Syndrome

Hormone levels can affect the metabolism. HIV seems to change some hormone levels including testosterone and thyroid. Also, cytokines play a role in wasting. Cytokines are proteins that produce inflammation to help the body fight infections. People with HIV have very high levels of cytokines. This makes the body produce more fats and sugars, but less protein. Unfortunately, these factors can work together to create a "downward spiral." For...
Ask the Experts

Treating wasting in patient with history of lymphoma

Dear Dr Dieterich:If someone had lymphoma over 4 years ago (now in remission) and they are now experiencing wasting syndrome, would you prescribe anabolics or growth hormone?Thanks!Nelson Vergelwww.medibolics.com...
Douglas T. Dieterich, M.D.

Response from Douglas T. Dieterich, M.D.

New York University, School of Medicine
I don't see any relation between lymphoma and anabolics. That is not one of their usual complications. If you need them then I think it would be a reasonable risk. Good luck! DTD... Read more »

NEW MEDICATION FOR WASTING SYNDROME

I WAS DIAGNOSED HIV+ SEVEN YRS AGO. MY DOCTOR HAS DIAGNOSED ME WITH WASTING SYNDROME AND HE SAID IT IS BECAUSE OF THE MEDICATION (CRIXIVAN, ZERIT, AND EPIVIR). A FRIEND OF MINE HEARD ABOUT A NEW MEDICATION TO TREAT THIS CONDITION, PUBLISHED IN POZ...
Alvan Fisher, M.D.

Response from Alvan Fisher, M.D.

Brown University School of Medicine
I read POZ regularly. I am not aware of a new medication to treat wasting. We do have several approved medications for wasting including anabolic steroids such as oxandrolone as well as appetite stimulants and growth hormone. If you find out... Read more »

Issues with Wasting Syndrome Meds.

Nelson --Many thanks for all you do. Your wealth of knowledge is indispensible. If there's any opinion in the world to listen to... I'd say it's yours.Question: I seroconverted, was diagnosed and medicated all pretty quickly, back...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
Anavar is called Oxandrolone (old brand name: Oxandrin).Info: <a href="http://www.thebody.com/Forums/AIDS/Nutrition/Q219923.html" target=_new>Oxandrolone Tips</a> Oxandrolone is the only oral anabolic approved to treat... Read more »

Am I doing enuogh to treat wasting??

Hello. I have been diagnosed with wasting. I am taking Sustiva, Crixivan, & Previon to treat HIV. I am taking Megase, Ultrase, Advera, multi-vitamins, Co Q-10, opium, to treat wasting. I am also taking Serastim & Testosterone injections...
Alvan Fisher, M.D.

Response from Alvan Fisher, M.D.

Brown University School of Medicine
Wow! Indeed you are trying. I do not use megace as it is not very effective in regaining muscle mass. Though you are already using serostim and testosterone you could try oxandrolone or nandrolone. Oxandrolone can be used at doses from 20-80mg... Read more »
Connect With Others

5 lessons about the way we treat people

Posted by franfrog, 2 Replies




Five (5) lessons to make you think about the way we treat people.



1 - First Important Lesson - Cleaning Lady.

During my second month of college, our professor
gave us a pop quiz. I was a conscientious student
and had breezed through the questions until... Read more »

Wasting---help me

Posted by Anonymous, 4 Replies
I'm sorry to come on board, but I need help. My husband is wasting away. He's newly on meds, but not gaining. It seems as though his buttcheeks are completely gone. I don't know what to do.

I'm afraid. He's down to 120 and losing despite putting... Read more »

Wasting severly--HELP

Posted by Anonymous, 3 Replies
My loved one is wasting away, how much weight can a person lose and still get healthier? I am very scared and worried about him. Read more »

HIV/AIDS Lipoatrophy (Facial Wasting)

Posted by bradford, 2 Replies
HIV/AIDS Lipoatrophy (Facial Wasting)

Individuals living with HIV and AIDS may not only have to deal with the threat of illness but the toll of illness. All that is required to stay healthy and alive can leave an everlasting mark! I'm referring to... Read more »